Visit Prostatitis.org    
View unanswered posts | View active topics It is currently Tue Nov 19, 2019 10:51 am



Reply to topic  [ 1 post ] 
 Can Doxycycline trigger and bring back prostatitis symptoms? 
Author Message

Joined: Wed Jan 26, 2011 10:26 pm
Posts: 7
Post Can Doxycycline trigger and bring back prostatitis symptoms?
I'm 37 and I was diagnosed with prostatitis back in the summer of 2007. Between August 2007 and August 2008, my urologist placed me on a series of antibiotics. Mainly Ciproflaxcin. By the fall of 2008 my prostatitis seemed to go into remission. I have been mostly symptom-free since, except for the occassional flare up for a day or two after eating spicy foods like green peppers.

About 10 days ago, I started a low dose (50 mg per day) regimen of Doxycycline by my Opthamologist to treat a chronic dry eye problem. Within 24 hours of taking that first dose, I started having that mild inflammation feeling from my prostate region. I am still taking the Doxy and this symptom has persisted.

What I want to know is if it's possible that the Doxycycline could have triggered a relapse of my prostatitis? I recall reading a couple of years ago that in some cases, the Ciproflaxcin can actually cause the prostatitis symptoms to stick around, causing the patient to continue unneccessarily on antibiotics for long periods of time. Looking back, I felt this may have been the case in my situation, as my symptoms disappeared in late 2008 after stopping all meds. So I have to wonder, could Doxy be triggering this relapse?


Wed Jan 26, 2011 10:53 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 1 post ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.